MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 30MM 4.0MM LARGE PALMAZ BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO 30MM 4.0MM LARGE PALMAZ BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 11/10/2009
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was identified during a recent clinical evaluation review/literature search of this device.Please note that patient specific details (demographics, medical history and reason for intervention) are not available.The device is a palmaz stent and the catalog is available but the lot number is not available.The article was published in 2010 and no additional information is available.The device remains implanted and is not available for evaluation.A copy of the publication is attached to this report.The citation is as follows: law, m.A., shamszad, p., nugent, a.W., justino, h., breinholt, j.P., mullins, c.E., & ing, f.F.(2010).Pulmonary artery stents: long-term follow-up.Catheterization and cardiovascular interventions : official journal of the society for cardiac angiography & interventions, 75(5), 757¿764.This is one of two devices associated with this event but the second number is not yet available.As reported in the literature article by ,law, m.A., shamszad, p., nugent, a.W., justino, h., breinholt, j.P., mullins, c.E., & ing, f.F.(2010).Pulmonary artery stents: long-term follow-up.Catheterization and cardiovascular interventions : official journal of the society for cardiac angiography & interventions, 75(5), 757¿764.Https://doi.Org/10.1002/ccd.22356, two palmaz 3 series in one patient p308 stents developed hemodynamically significant restenosis.The device will not be returned.The product remains implanted and is thus not available for analysis.A review of the manufacturing records could not be conducted without a lot number.Restenosis is a known potential adverse event associated with stent implantation and is often associated with the progression of disease.However, the use of the palmaz stent is off label usage as the device is not indicated for pediatric usage.According to the safety information in the instructions for use ¿the palmaz xl balloon-expandable transhepatic biliary stent is indicated for palliation of malignant neoplasms in the biliary tree.To assure full expansion, inflate to at least the nominal pressure recommended on the catheter label.¿ the limited information available does not suggest a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported in the literature article by ,law, m.A., shamszad, p., nugent, a.W., justino, h., breinholt, j.P., mullins, c.E., & ing, f.F.(2010).Pulmonary artery stents: long-term follow-up.Catheterization and cardiovascular interventions : official journal of the society for cardiac angiography & interventions, 75(5), 757¿764.Https://doi.Org/10.1002/ccd.22356, two palmaz 3 series in one patient p308 stents developed hemodynamically significant restenosis.

Brand Name
30MM 4.0MM LARGE PALMAZ BALLOON EXPANDABLE STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11784116
Report Number9616099-2021-04514
Device Sequence Number4180652
Product Code FGE
UDI-Device Identifier20705032057292
UDI-Public20705032057292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K911581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberP308
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;